MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558430
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.Imdrf device code a040609 captures the reportable event of tip bent.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the esophagus during a procedure performed on (b)(6) 2023.During the withdrawal, the balloon was unable to be pulled through the scope.The physician cut the balloon for removal from the scope and noticed the distal end of the balloon tip was bent.The physician noted that the balloon was not adequately deflated when it was being pulled through the scope.The procedure was completed with the original device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Note: the instructions for use (ifu) indicate that this balloon should be completely deflated prior to removing the device from the scope.However, the customer reported that the balloon was not completely deflated during removal.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a040609 captures the reportable event of tip bent.Block h10: investigation result the returned cre wireguided dilatation balloon was analyzed, and a visual examination found that the balloon was detached and not returned.The catheter of the device was carefully inspected and no damages were found.Microscopic inspection found that the wire was bent.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of tip bent was not confirmed as the tip was not returned.The customer reported that the balloon was not adequately deflated before withdrawing the device from the endoscope.The instructions for use (ifu) for the device states, "precaution: do not pull back on the catheter until the balloon is deflated completely.Warning: the balloon must be thoroughly deflated and all fluid removed prior to withdrawal".Based on the analysis performed and all the information gathered from the customer, the overall conclusion code assigned will be failure to follow instruction because the user did not follow the manufacturer instructions.Ship history review was performed to identify the most probable lot numbers and a manufacturing review of the most probable lot numbers did not identify any anomalies or deviations that could have contributed to the event.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16507359
Report Number3005099803-2023-01144
Device Sequence Number3353924
Product Code KNQ
UDI-Device Identifier08714729339366
UDI-Public08714729339366
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558430
Device Catalogue Number5843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown